Georgia, 2001

Damaging Wind in Georgia, June 21, 2001

June 21, 2001 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 21, 8:20 AM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 21, 8:20 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 AM EDT THU JUN 21 2001

CURRENTLY...SHOWERS AND TSTMS GETTING AN EARLY START ACROSS N GA
ZONES. THIS IS IN ASSOCIATION WITH A FAIRLY POTENT SHORTWAVE THAT IS
PICKED UP WELL BY THE MESO-ETA. EVIDENCE OF THIS IS CONVECTION AT
SUCH AN EARLY HOUR.

PUBLIC...WILL AMEND ZONES TO INDICATE BETTER POPS IN GA...AS WELL AS
REMOVE AFTN WORDING. ACTIVITY MAY BE SUPPRESSED SOMEWHAT BY NEG VORT
ADVECTION OVER N FL. WILL LIKELY SEE SIMILAR OR LESS ACTIVITY IN FL
TODAY...WITH STORMS FORMING LATER IN THE DAY. IN ADDITION... KJAX
12Z SOUNDING IS DRIER THAN YESTERDAY (1.4 PWAT) AND SLIGHTLY MORE
STABLE. HOWEVER... STORMS THAT DO FORM WILL HAVE A GREATER POTENTIAL
FOR WIND GUSTS AND HAIL (WB ZERO HEIGHT IS JUST BELOW 10K). SLIGHT
INCREASE IN S FLOW ALOFT WILL VERY GRADUALLY INCREASE MOISTURE THRU
THE DAY.

MARINE...WILL INDICATE SEABREEZE CIRCULATION IN CWF. OTHERWISE...
LITTLE CHANGE.

.JAX...
FL...NONE.
GA...NONE.

CARROLL

In the hours before

Special weather statement, Jun 21, 10:14 AM EST, 2 hours 16 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT THU JUN 21 2001

A MOIST AND UNSTABLE AIRMASS IN COMBINATION WITH HEATING AND
SEABREEZES WILL ONCE AGAIN LEAD TO SCATTERED THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING. MOST OF THE COVERAGE OF
THE HEAVIER STORMS WILL BE ACROSS THE INLAND AREAS...GENERALLY
WEST OF INTERSTATE 95. A COUPLE OF STORMS MAY BECOME BRIEFLY
SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ALL STORMS WILL BE
CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAIN THAT COULD CAUSE TEMPORARY FLOODING OF SOME LOW
LYING AREAS.

DUE TO THE POSSIBILITY OF SOME SEVERE WEATHER...STORM SPOTTERS SHOULD
BE ON THE ALERT FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND
EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLEC WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
Special weather statement, Jun 21, 11:00 AM EST, 1 hour 30 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT THU JUN 21 2001

A MOIST AND UNSTABLE AIRMASS IN COMBINATION WITH HEATING AND
SEABREEZES WILL ONCE AGAIN LEAD TO SCATTERED THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING. MOST OF THE COVERAGE OF
THE HEAVIER STORMS WILL BE ACROSS THE INLAND AREAS...GENERALLY
WEST OF INTERSTATE 95. A COUPLE OF STORMS MAY BECOME BRIEFLY
SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ALL STORMS WILL BE
CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAIN THAT COULD CAUSE TEMPORARY FLOODING OF SOME LOW
LYING AREAS.

DUE TO THE POSSIBILITY OF SOME SEVERE WEATHER...STORM SPOTTERS SHOULD
BE ON THE ALERT FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND
EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The radar

The Jacksonville radar (KJAX), 79 km away, was scanning. The volume nearest the first event began at 17:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Brantley

When
June 21, 12:30 PM EST
Where
Brantley County, Hickox
Property damage
$500
Reported by
EMERGENCY MANAGER
Coordinates
31.150, -82.000

Large trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255712.